Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Diarrhea, stomach cramps, nausea, metallic taste in mouth. Have appendicitis. Taken augmentin. Medication side effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I was diagnosed recently with stay in the hospital was four days. I was put on an antibiotic (augmentin) but since i have left the hospital. I have had diarrhea and continue to have lower abdomen cramping and feeling a bit nauseous and have a general ill feeling and is a little nauseous. I just want to know should i consult my doctor or is it side effects from the anitbiotic... I also have this awful metallic like taste in my mouth...please advise.....
Posted Sun, 6 May 2012 in Medicines and Side Effects
Answered by Dr. Jasvinder Singh 41 minutes later
Thanks for posting your query.

These symptoms are definitely due to the antibiotic therapy and it may be causing antibiotic induced diarrhea and the metallic taste in mouth.

You should take an OTC lactobacillus preparation and yoghurt with your meals. Taking capsules of pre/probiotic (lactobacillus acidophilus) do help a lot. Increasing the intake of curd/yoghurt 3-4 times a day can also help in the improvement of the symptoms.

Also drink plenty of fluids, eat light, do not stay hungry but eat simple things like toast, porridge, cereals, crackers, banana, rice etc and avoid dairy products, which can worsen diarrhea (due to a temporary state of lactose intolerance). Drink any fluid (except milk or caffeinated beverages) to replace fluids lost by diarrhea.

You can fight against the metallic taste by having citrus juices, lemonade and foods marinated in vinegar and brushing the tongue when you brush your teeth.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor